MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC AXLE INTERSPINOUS FUSION SYSTEM; INSTRUMENT, COMPRESSION

XTANT MEDICAL HOLDINGS, INC AXLE INTERSPINOUS FUSION SYSTEM; INSTRUMENT, COMPRESSION
Model Number X060-0370
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual assessment of the returned compressor showed an instrument with repeated use, as identified by surface scratches and worn laser markings.The visual assessment confirmed the reported event, which showed one distal compressing arm of the instrument was fractured at the junction point of the two instrument handles.A functionality assessment was not performed due to the damaged condition of the returned instrument.The instrument was failed and removed from distributable inventory.A dhr review was performed for the complaint lot and there were no manufacturing anomalies identified.The instrument lot met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since (b)(6) 2014, resulting in about a 11 year lifespan.It is unknown how many uses the device has undergone during that time.The root cause of this complaint cannot be reliably determined.It may be possible that application of excessive compressing force may have contributed to the instrument malfunction.The two handles of the instrument have areas of reduced material to allow for the handles to connect at a junction point with a lap joint.The instrument fracture location is where one handle meets the center pin.If excessive compressing force was applied to the instrument handles, it may be possible for the instrument to malfunction as observed.There have not been any other complaints of similar nature in the past 12 months.The manufacturer will continue to monitor this instrument for complaints from the field.
 
Event or Problem Description
The manufacturer was made aware of a product complaint on 01/08/2025.It was reported that a distal compressing arm of a system compressor malfunctioned while being used during a surgical procedure.There were no known patient complications associated with this complaint, however the malfunction resulted in a slight delay in the procedure.An alternate available instrument was used to successfully complete the procedure.No additional information available.

Brand Name
AXLE INTERSPINOUS FUSION SYSTEM
Common Device Name
INSTRUMENT, COMPRESSION
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC
664 cruiser ln
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC
664 cruiser ln
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
4069245878
MDR Report Key21264185
Report Number3005031160-2025-00002
Device Sequence Number11913141
Product Code HWN
UDI-Device IdentifierM697X06003701
UDI-PublicM697X06003701
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K130438
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX060-0370
Device Lot Number114012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Initial Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown